Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Austin/San Antonio, TX

March 12, 2007Atascosa County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 12, 2007, 9:14 PM CDT for Atascosa County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2007, 9:14 PM CDT (02:14 UTC)
Expired
Mar 12, 2007, 9:30 PM CDT
In force
16 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 99 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 130214
SVREWX
TXC013-130230-
/O.NEW.KEWX.SV.W.0009.070313T0214Z-070313T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 PM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  ATASCOSA

* UNTIL 930 PM CDT

* AT 906 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR CHARLOTTE...AND MOVING NORTHEAST
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES WEST OF POTEET BY 930 PM CDT

LAT...LON 2910 9849 2902 9854 2895 9860 2892 9861
      2885 9867 2882 9868 2888 9881 2903 9881
      2921 9871

$$
1 follow-up statement
000 
WWUS54 KEWX 130236
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CDT MON MAR 12 2007

TXC013-130244-
/O.EXP.KEWX.SV.W.0009.000000T0000Z-070313T0230Z/
ATASCOSA TX-
934 PM CDT MON MAR 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR ATASCOSA COUNTY EXPIRED AT 930
PM CDT...

THE THUNDERSTORM HAS WEAKENED AND NO REPORTS OF SEVERE WEATHER HAVE
BEEN RECEIVED. THIS STORM IS STILL CAPABLE OF PRODUCING SMALL HAIL 
AS IT MOVES TOWARDS SOMERSET. 

LAT...LON 2910 9849 2902 9854 2895 9860 2892 9861
      2885 9867 2882 9868 2888 9881 2903 9881
      2921 9871

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 6:25 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 12, 6:25 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
625 PM CDT MON MAR 12 2007

.AVIATION...
A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LOCATED FROM HONDO AND
PLEASANTON SOUTHWARD TO COTULLA. MOVEMENT WAS NORTHEAST AT 20 MPH.
THIS AREA OF CONVECTION WILL IMPACT KSSF AND KSAT BETWEEN 00Z AND
02Z. LOW MVFR CIGS AND VSBYS WILL BE ASSOCIATED WITH THE PASSAGE OF
THESE STORMS. THE AREA OF CONVECTION WILL CONTINUE TO MOVE NORTHEAST
IMPACTING KHYI BY 01Z AND KAUS BY 02Z. THIS ACTIVITY WILL DISSIPATE
A FEW HOURS AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HIGH
SOIL MOISTURE...LIGHT SFC WINDS AND CLEARING SKIES WILL RESULT IN
FOG FORMATION OVERNIGHT FOR THE I-35 TAF SITES. IFR/LIFR CIGS AND
VSBYS WILL DEVELOP BY 10Z AND LAST UNTIL 15Z. MVFR CONDITIONS ARE
EXPECTED AFTER 15Z WITH SHOWERS AND THUNDERSTORMS DEVELOPING IN THE
HEAT OF THE AFTERNOON AFTER 18Z.

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT MON MAR 12 2007/

DISCUSSION...
THE MAIN ITEM OF NOTE IS OF COURSE THE RETURN OF RAIN. LATEST MODEL
GUIDANCE HAS DELAYED THE ONSET OF SHOWERS AND THUNDERSTORMS BY
SEVERAL HOURS. HOWEVER, WITH THE UPPER LOW SITTING CLOSE TO WHERE
IT WAS 24 HOURS AGO, ANOTHER OVERNIGHT MCS IS DEFINITELY NOT OUT
OF THE QUESTION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT
TONIGHT, BUT RAIN CHANCES WILL PEAK LATE TOMORROW AFTERNOON BEFORE
DROPPING OUT OF THE PICTURE LATE WEDNESDAY. THERE IS THE POTENTIAL
FOR SOME OF THESE STORMS TO BECOME SEVERE TUESDAY AFTERNOON AND EVENING,
PARTICULARLY ONCE DAYTIME HEATING BECOMES A FACTOR. LOCALLY HEAVY
RAINFALL IS A MORE DEFINITE FEATURE WITH THIS STORM SYSTEM. NEW
RAINFALL TOTALS FOR TONIGHT THROUGH WEDNESDAY AFTERNOON WILL EASILY
BE 1 TO 3 INCHES, WITH AMOUNTS OF 5 TO 7 INCHES POSSIBLE. SOME AREAS
ACROSS SOUTH CENTRAL TEXAS RECEIVED 4 TO 8 INCHES OF RAIN FROM THE
MCS LAST NIGHT, SO IT WONT TAKE MUCH ADDITIONAL RAIN TO CAUSE A
RENEWED CHANCE FOR FLASH FLOODING PROBLEMS TOMORROW.

AS THE UPPER LOW TREKS TO THE EAST, WARM AND DRY AIR WILL FILTER
INTO THE REGION FROM THE WEST. HAVE LEFT IN CHC POPS ACROSS THE
EASTERN THIRD OF THE CWA THROUGH WEDNESDAY AFTERNOON SINCE INSTABILITY
AND HIGH PWATS WILL LINGER ACROSS THE AREA. THE DRIER AND WARM AIR
WILL FORCE SOME BREAKS IN THE CLOUD COVERAGE, ALLOWING DECENT
INSOLATION TO NUDGE TEMPS NEAR 80 ON WEDNESDAY. THE WARMING TREND
WILL CONTINUE INTO THURSDAY, WITH AFTERNOON HIGHS IN THE LOWER TO
MID 80S ACROSS THE REGION...WITH TEMPERATURES NEAR 90 EXPECTED
ALONG THE THE RIO GRANDE PLAINS.

A COLD FRONT IS STILL EXPECTED LATE IN THE WEEK, BUT THE 12Z GFS
RUN HAS SLOWED THIS FEATURE DOWN BY 18-24 HOURS AS COMPARED TO
PREVIOUS RUNS. HAVE GONE CLOSER TO THE MORE CONSISTENT ECMWF WITH
THE FRONT REACHING THE AREA BY FRIDAY. AT THIS MOMENT, IT LOOKS
THAT THE FROPA WILL BE DRY...WITH LITTLE TO NO RAIN CHANCES EXPECTED
AFTER WEDNESDAY. ONCE THE FRONT EXITS THE AREA, WINDS WILL RETURN
TO SOUTHERLY, BRINGING BACK WARM AND MOIST GULF AIR THE BEGINNING
OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              59  74  62  79  59 /  30  70  70  50  10
AUSTIN BERGSTROM INTL AIRPORT  58  75  62  77  57 /  40  70  70  50  10
DEL RIO INTL AIRPORT           57  74  59  85  57 /  20  40  40  -   -
SAN ANTONIO INTL AIRPORT       59  73  63  82  56 /  40  70  70  40  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/13
Hazardous weather outlook, Mar 12, 5:49 AM CDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT MON MAR 12 2007

TXZ171>173-183>194-202>209-217>225-228-131100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR FLASH FLOODING WILL INCREASE TONIGHT AND A FLASH
FLOOD WATCH MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR ALL OF SOUTH
CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. FLASH FLOODING IS ALSO
POSSIBLE THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 12, 9:34 PM CDTFlash Flood WarningEWXGonzales3 hr
Mar 12, 9:44 PM CDTSevere Thunderstorm WarningEWXAtascosa27 min
Mar 12, 9:49 PM CDTSevere Thunderstorm WarningEWXMedina26 min
Mar 12, 9:51 PM CDTFlash Flood WarningEWXWilson114 min
Mar 12, 10:16 PM CDTSevere Thunderstorm WarningEWXBandera29 min
Mar 13, 12:39 AM CDTFlash Flood WarningEWXBexar2 hr
Mar 13, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more24 hr
Mar 13, 11:11 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Wilson3 hr
Mar 13, 11:28 AM CDTSevere Thunderstorm WarningEWXAtascosa32 min
Mar 13, 11:53 AM CDTFlash Flood WarningEWXDeWitt, Gonzales6 hr
Mar 13, 11:59 AM CDTSevere Thunderstorm WarningEWXAtascosa31 min
Mar 13, 12:11 PM CDTSevere Thunderstorm WarningEWXFrio34 min
Mar 13, 12:28 PM CDTFlash Flood WarningEWXKarnes6 hr
Mar 13, 12:49 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Mar 13, 1:04 PM CDTFlash Flood WarningEWXCaldwell, Hays5 hr
Mar 13, 1:12 PM CDTSevere Thunderstorm WarningEWXKendall33 min
Mar 13, 1:42 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall33 min
Mar 13, 1:58 PM CDTFlash Flood WarningEWXBastrop, Fayette, Lavaca, Lee, Travis, Williamson4 hr
Mar 13, 2:03 PM CDTSevere Thunderstorm WarningEWXLlano12 min
Mar 13, 2:07 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
Mar 13, 2:11 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina, Wilson4 hr
Mar 13, 2:14 PM CDTSevere Thunderstorm WarningEWXDeWitt46 min
Mar 13, 2:38 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr3 hr
Mar 13, 2:38 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano3 hr
Mar 13, 4:10 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes50 min
Mar 13, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson33 min
Mar 13, 6:01 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more4 hr
Mar 13, 6:11 PM CDTSevere Thunderstorm WarningEWXKarnes64 min
Mar 13, 6:52 PM CDTSevere Thunderstorm WarningEWXDeWitt23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.